Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Irregular periods and weight gain after endoscopy, was on DHEA & vitamins. Was something wrong with endoscopy & How can i induce period naturally?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 299 Questions
I had an endoscopy a year a ago and I got sick and everything I ate went through me for a month. Than I had my period for a month and than did not get my period for 4 month I was never late or lost my period however I lost my period due to the endoscopy when they took a growth out of my belly. I went to the docts after 4 months of a lost period and got a jump start on my period and got my period back. I was on DHEA and vitamins I stoped taking the DHEA because it gave me uncontrolable hot flashes. Mind you I never had hot flashes or lost period until this endoscopy. everytime I gain weught or lose weight my period is late. every docotr I go to does not want to help they are afraid of finding out something went wrong in the endoscopy that they make excuses. I am 44 years old and this year was hell for me. My period is late because I gained weight and a week ago I went on a diet. How can I naturally induce my period I am always so nervous about not getting it. I love sex and this makes me anxious
Please help

Posted Tue, 8 May 2012 in Women's Health
Answered by Dr. Vidya Muralidhar 3 hours later

Thanks for your query.

On reading your history I would want you to first understand what the causes for the change in your menstrual cycles could be

1. Since you have a history of fibroid, fibroids being a hormonally related conditions, will cause changes in the cycles associated with heavy bleeding, lesser bleeding later on or no cycles as well too , if not treated on time, as they cause anemia due to blood loss, which in turn slows down the bleeding and cycle patterns. Even though they have been removed long before, some hormonal changes may be persisting for which you have been put on other medications

2. IBS is one such condition which is related to lot of stress and due to stress, the menstrual cycles also get affected

3. I will not really blame it on the endoscopy as the cause for the fluctuations in the cycles , as it has not much to do to alter them .

4. Gain/loss of weight has a connection with your cycles as well , since I do not know as to what were you operated for, I can only say that any chronic condition, any mass, may alter the menses indirectly .

5. Since your 44, i can also think of a pre menopausal time in which your age falls , we expect a few changes in the cycles which is natural, they may be in the form of heavy /low /no cycles for few months as well

On keeping these things in mind , i would suggest you to first cut down your stress, this is the main reason for your cycles to go irregular, also make sure you maintain the right weight , by physical activity and avoid it from getting fluctuated, apart from this , please get tested for diabetes, hypertension and thyroid as well. Good sleep, exercise and a review on medications to suit your hormonal levels will do the best . Make XXXXXXX you eat well and eat healthy as much as possible , and also get checked for Anemia .You may need a scan and hormone pills too if doctor suggests.

I am available to answer your follow up queries as well.

Disclaimer: The information on this email and portal is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, evaluation or care from your physician or other qualified healthcare provider as a complete assessment of an individual has not taken place. Nothing on this email and website should be used for treating or diagnosing a medical or health condition. This is not a replacement for Doctor - patient relationship and physical examination by other qualified healthcare provider.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor